Texas, 2025

Damaging Winds in Texas, July 8, 2025

July 8, 2025 · NWS OUN · 10 events in 4 counties and zones

Scattered evening thunderstorms developed across portions of western-north Texas on the 8th. Despite modest deep-layer wind fields (contributing to modest wind shear), strong instability and consolidated outflow boundaries led to occasional reports of severe wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Scattered evening thunderstorms developed across portions of western-north Texas on the 8th. Despite modest deep-layer wind fields (contributing to modest wind shear), strong instability and consolidated outflow boundaries led to occasional reports of severe wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 8, 5:08 PM CST, 2 hours 35 minutes earlier. Its key messages:

  • Updated at 606 PM CDT Tue Jul 8 2025
  • Scattered storms this afternoon/evening bring a risk of localized flooding and damaging winds.
  • Hot and humid conditions Thursday and Friday with heat indices near 105 deg F possible in the southeast.
  • Another chance for storms arrives with a front this weekend.
Area forecast discussion, Jul 8, 5:08 PM CST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Norman OK
608 PM CDT Tue Jul 8 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 606 PM CDT Tue Jul 8 2025

 - Scattered storms this afternoon/evening bring a risk of
   localized flooding and damaging winds.

 - Hot and humid conditions Thursday and Friday with heat indices
near 105 deg F possible in the southeast.

 - Another chance for storms arrives with a front this weekend.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 120 PM CDT Tue Jul 8 2025

An outflow boundary continues to move south across northern
Oklahoma this morning and the airmass is becoming uncapped. We are
seeing storms beginning to develop along this boundary early this
afternoon and this is expected to become more widespread this
afternoon. Mixed layer instability of 2000-3000 J/kg will be
sufficient for some strong to severe storms, with the strong winds
and hail. Many of the models and the NBM seem to be significantly
under representing the storm potential, so have increased POPs
from NBM for today and this evening. Storm potential will decrease
late this evening.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 120 PM CDT Tue Jul 8 2025

Some lingering storm potential will continue in the day and early
evening Wednesday, mainly in the southeast. Otherwise it looks
like the precipitation potential is at a minimum Wednesday night
into Thursday with more ridging aloft pushing into the Plains.

&&

.LONG TERM...
(Friday through Monday)
Issued at 131 AM CDT Tue Jul 8 2025

Hot and humid conditions are expected to continue into Friday, with
high temperatures in the 90s and heat index values potentially
reaching 105 degrees in the southeastern parts of the forecast area
again.

Forecast models show a cold front approaching the region Friday
night. There remains some uncertainty regarding the exact timing and
strength of this front, as it appears to give us only a glancing
blow. Still, its passage will bring another round of thunderstorm
chances, followed by a brief cooldown in temperatures this weekend
that will be most noticeable across northern Oklahoma.

Day

&&

.AVIATION...
(00Z TAFS)
Issued at 606 PM CDT Tue Jul 8 2025

Scattered thunderstorms will continue to affect parts of the fa
this evening. Storms are expected to weaken/dissipate after
sunset. Strong variable winds will be possible near some of the
storms. Scattered showers/storms will be possible again Wednesday
afternoon in parts of the fa. VFR/MVFR ceilings are expected this
TAF period. Winds will generally be from the S and SE except those
locations where outflow boundary moves through which would cause
shifting winds for a brief period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  93  72  95 /  30  10   0   0
Hobart OK         70  98  72 100 /  30   0   0   0
Wichita Falls TX  73  96  74  98 /  20  10  10   0
Gage OK           67  96  70  99 /  20   0   0   0
Ponca City OK     70  93  72  95 /  20  10  10   0
Durant OK         73  92  73  95 /  30  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...26
SHORT TERM...26
LONG TERM....14
AVIATION...25

In the hours before

Local storm report, Jul 8, 6:39 PM CST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
739 PM CDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Tstm Wnd Gst     1 SW Medford            36.80N 97.75W
07/08/2025  M61 MPH          Grant              OK   Mesonet

&&

Bunker
Special weather statement, Jul 8, 6:51 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Norman OK
751 PM CDT Tue Jul 8 2025

OKZ022-035-090115-
Kiowa OK-Washita OK-
751 PM CDT Tue Jul 8 2025

...A strong thunderstorm will impact portions of southeastern Washita
and northeastern Kiowa Counties through 815 PM CDT...

At 751 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cloud Chief, moving south at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mountain View, Gotebo, Cloud Chief, and Cowden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3536 9890 3531 9862 3528 9862 3528 9863
      3498 9862 3502 9886 3510 9903
TIME...MOT...LOC 0051Z 013DEG 12KT 3525 9882

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Ware
Local storm report, Jul 8, 6:54 PM CST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
754 PM CDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     Tstm Wnd Gst     Kremlin                 36.55N 97.83W
07/08/2025  E70 MPH          Garfield           OK   Fire Dept/Rescue

&&

Bunker
Local storm report, Jul 8, 6:55 PM CST, 48 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
755 PM CDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     Hail             Kremlin                 36.55N 97.83W
07/08/2025  E1.25 Inch       Garfield           OK   Fire Dept/Rescue

&&

Bunker
Local storm report, Jul 8, 7:16 PM CST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
816 PM CDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     Hail             1 W Enid                36.40N 97.90W
07/08/2025  E1.00 Inch       Garfield           OK   Emergency Mngr

&&

Bunker
Local storm report, Jul 8, 7:39 PM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
839 PM CDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     Tstm Wnd Gst     3 SE Hobart             35.00N 99.06W
07/08/2025  M69 MPH          Kiowa              OK   ASOS

&&

Bunker

The radar

The Altus AFB radar (KFDR), 88 km away, was scanning. The volume nearest the first event began at 01:42 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hardeman

When
July 8, 7:43 PM CST to 7:45 PM CST
Where
Hardeman County, 3.42 mi W of Goodlett
Measured
66 kt (76 mph) measured gust
Reported by
Mesonet
Coordinates
34.344, -99.940

Goodlett (GOOD) Mesonet observation. Severe (>50-knot) wind gusts occurred during the event time, with the peak gust of 66 knots occurring at 1944 LST.

Thunderstorm Wind, Hardeman

When
July 8, 7:48 PM CST
Where
Hardeman County, 3.42 mi W of Goodlett
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.344, -99.940

Goodlett (GOOD) Mesonet observation.

Thunderstorm Wind, Foard

When
July 8, 8:32 PM CST to 8:33 PM CST
Where
Foard County, 13.66 mi W of Crowell
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
33.992, -99.958

Comanche Springs (COMA) Mesonet. Severe (>50-knot) wind gusts occurred during the event time, with the peak gust of 59 knots occurring at 2032 LST.

Thunderstorm Wind, Foard

When
July 8, 8:46 PM CST
Where
Foard County, 0.51 mi ENE of Crowell
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
33.983, -99.712

Crowell (CROW) Mesonet observation.

Thunderstorm Wind, Foard

When
July 8, 8:50 PM CST to 8:54 PM CST
Where
Foard County, 0.51 mi ENE of Crowell
Measured
70 kt (81 mph) measured gust
Reported by
Mesonet
Coordinates
33.983, -99.712

Crowell (CROW) Mesonet observation. Severe (>50-knot) wind gusts occurred during the event time, with the peak gust of 70 knots occurring at 2053 LST.

Thunderstorm Wind, Knox

When
July 8, 9:32 PM CST
Where
Knox County, 3.13 mi NW of Knox City
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
33.446, -99.865

Knox City (KNOX) Mesonet observation.

Thunderstorm Wind, Foard

When
July 8, 10:01 PM CST
Where
Foard County, 0.51 mi ENE of Crowell
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
33.983, -99.712

Crowell (CROW) Mesonet observation.

Thunderstorm Wind, Baylor

When
July 8, 10:24 PM CST to 10:26 PM CST
Where
Baylor County, 2.16 mi SW of Seymour Muni Arpt
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
33.632, -99.291

Seymour (SEYM) Mesonet observation. Severe (>50-knot) wind gusts occurred during the event time, with the peak gust of 56 knots occurring at 2224 LST.

Thunderstorm Wind, Baylor

When
July 8, 10:28 PM CST to 10:32 PM CST
Where
Baylor County, 2.16 mi SW of Seymour Muni Arpt
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
33.632, -99.291

Seymour (SEYM) Mesonet observation. Severe (>50-knot) wind gusts occurred during the event time, with the peak gust of 63 knots occurring at 2230 LST.

Thunderstorm Wind, Baylor

When
July 8, 10:35 PM CST to 10:39 PM CST
Where
Baylor County, 2.16 mi SW of Seymour Muni Arpt
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
33.632, -99.291

Seymour (SEYM) Mesonet observation. Severe (>50-knot) wind gusts occurred during the event time, with the peak gust of 62 knots occurring at 2236 LST.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281482, 1281483, 1281505, 1281489, 1281485, 1281510, 1281497, 1281513, 1281519, 1281532.